Advertisement

What should I know about clindamycin phosphate topical solution?

Clindamycin topical solution is dangerous if used incorrectly; never ingest it or overuse it, as it could cause antibiotic-associated colitis (a serious intestinal problem). People who already suffer from colitis or any other intestinal problems should talk to their doctors before using clindamycin topical solution. Do not take any medication for stomach problems while using clindamycin topical solution without first asking your doctor. Non-stomach related problems, such as asthma, eczema and hay fever may also be affected by this drug, so discuss these with your doctor as well. Pregnant or breastfeeding women should talk with their doctors about the risks they would be taking by using clindamycin topical solution before doing so. Parents of children under 12 years of age should do the same. Lastly, ask your dermatologist for tips on how to reduce your chance for side effects, especially if you also use erythromycin or any other products on your skin.

Continue Learning about Antibiotic

Do I Need an Antibiotic?
Do I Need an Antibiotic?
If you’ve got a fever and you’re coughing, congested or battling a sore throat, chances are you’re also missing work, losing sleep—and running out of ...
Read More
FDA Issues Stronger Warning for Common Antibiotics
FDA Issues Stronger Warning for Common Antibiotics
The U.S. Food and Drug Administration (FDA) is now requiring stronger warnings on the labels and medication guides for a class of commonly prescribed ...
Read More
Does my child need antibiotics for his runny nose?
Univ. of Nev. School of Medicine, Family MedicineUniv. of Nev. School of Medicine, Family Medicine
With a runny nose, antibiotics are needed only if your healthcare provider tells you that your child...
More Answers
Do I need antibiotics for my cold if my mucous is thick, green or yellow?
Univ. of Nev. School of Medicine, Family MedicineUniv. of Nev. School of Medicine, Family Medicine
Thick, green or yellow mucus does not necessarily mean you need antibiotics. Mucus is often thicker ...
More Answers

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.